Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 6, 2006, 2:37 PM EDT for Oceana County, Michigan. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2006, 2:37 PM EDT (18:37 UTC)
- Expired
- Sep 6, 2006, 2:58 PM EDT
- In force
- 21 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 108 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 12:24 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 6, 12:24 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1224 PM EDT WED SEP 6 2006 .UPDATE... MORNING FOG HAS BURNED OFF WITH MOSTLY SUNNY SKIES IN PLACE. A FEW CU ARE BEGINNING TO FORM AND EXPECT THIS TREND TO CONTINUE. SCT-BKN CUMULUS SHOULD DEVELOP THROUGH THE COURSE OF THE AFTERNOON. MAIN CONCERN THIS AFTERNOON IS WHETHER OR NOT WE HAVE A CHANCE AT CONVECTION. BOTTOM LINE IS...FEEL CHANCES ARE SLIM AND THEREFORE DECIDED TO LEAVE THE 20 POPS IN THE FORECAST. PLENTY OF INSTABILITY IS PRESENT WITH MODIFIED (75/58 T/TD) DTX AND GRB SOUNDINGS YIELDING CAPES APPROACHING 2000 J/KG AND LI/S NEAR -7 C. PROBLEM WILL BE A FOCUS. YESTERDAY WE HAD THE AID OF THE UPPER LOW. TODAY WE HAVE RIDGING BUILDING IN AT 850MB/S. THERE IS A WEAK BOUNDARY DROPPING SOUTH AND THIS MAY BE A FOCUS. ZONES SENT. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && DUKE
Hazardous weather outlook, Sep 6, 12:15 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1215 PM EDT WED SEP 6 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-071015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1215 PM EDT WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHWEST MICHIGAN. THE PROBABILITY OF STORMS IS QUITE SMALL. SEVERE THUNDERSTORMS ARE NOT EXPECTED. BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING STRIKES AND PEA SIZE HAIL WOULD BE THE MAIN THREATS. A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL UP TOWARD ONE HALF TO THREE QUARTERS OF AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WAVES ON LAKE MICHIGAN WILL BUILD TO 3 TO 5 FEET ON THURSDAY NIGHT AS WINDS INCREASE OUT OF THE SOUTHWEST. THE NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY AFTERNOON AND NIGHT AS A COLD FRONT DROPS SOUTH FROM CANADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:11 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 49 min |
| Sep 6, 3:54 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 36 min |
| Sep 6, 4:27 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 33 min |
| Sep 6, 4:55 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 35 min |
| Sep 6, 5:04 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kent | 41 min |
| Sep 6, 5:28 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 17 min |
| Sep 6, 5:37 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo | 38 min |
| Sep 6, 6:35 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kalamazoo | 40 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.